MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR

MEDOS INTERNATIONAL SàRL CH VIPER3D COMPRESSOR/DISTRACTOR; EXTRACTOR
Model Number 286740020
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a j&j employee.A product investigation was conducted.Visual inspection: the viper3d compressor/distractor (p/n: 286740020, lot number: gm5161318) was received at us cq.Visual inspection of the complaint device showed the rotational locking screw on the secondary body was jammed and cannot be loosened.Also, the pivoting sleeve was observed to loose and cannot be tightened.No other issues were identified with the returned device.Functional test: during functional test, the device was able to lock/unlock and was functioning in all the three functions (d, n and c), but the rotational locking screw on secondary body is jammed and cannot be loosened.Thus, the complaint could be confirmed.Dimensional inspection: a dimensional inspection was not performed due to inaccessibility of internal components.Document/specification review: no design issues or discrepancies were identified.Yes, the rotational locking screw on secondary body is jammed.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the viper3d compressor/distractor (p/n: 286740020, lot #: gm5161318).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A review of the receiving inspection (ri) for compressor/distractor rack was conducted identifying that lot number gm5161318 was released in a single batch.Batch1: lot qty of 49 units were released on 04 mar 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an incoming inspection at the loaner set department it was noticed that the compression instrument cannot be tightened and the cogs are blocking.There was no surgery or patient impact.No further information available.During manufacturer's investigation of the returned device it was observed that the rotational locking screw on the secondary body was jammed and cannot be loosened.Also, the pivoting sleeve was observed to loose and cannot be tightened.This report is for one (1) viper 2 system compression/distraction rack 5.5.This is report 1 of 1 for complaint (b)(4).

Brand Name
VIPER3D COMPRESSOR/DISTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12713094
Report Number1526439-2021-02274
Device Sequence Number14590200
Product Code HWB
UDI-Device Identifier10705034214757
UDI-Public(01)10705034214757
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286740020
Device Catalogue Number286740020
Device Lot NumberGM5161318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1